Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 300, NWS Jackson, MS

December 9, 2008Rankin County, Scott County, Smith County, Mississippi

NWS Jackson, MS issued this tornado warning at Dec 9, 2008, 9:06 PM CST for Rankin County, Scott County, Smith County, Mississippi. It was in force for 39 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2008, 9:06 PM CST (03:06 UTC)
Expired
Dec 9, 2008, 9:45 PM CST
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Rankin County, MS, Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 18 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 9:08 PM CSTTORNADO 16 Ne Star, MSRATED EF1 WITH MAX WINDS ESTIMATED AT 94 MPH. THE BEGINNING POINT WAS AT 6.3 MILES NORTHEAST OF STAR AND THE ENDING POINT WAS AT 7.2 MILES NORTHEAST OF STAR. THE PATH LENGTH WAS 0.9 MILES LONG AND MAX WIDTH WAS 0.75 MILES. EXTENSIVE TREE DAMAGE OCCURRED ALONG
Dec 9, 9:13 PM CSTTORNADO 15 Sse Brandon, MSRATED EF1 WITH MAXIMUM ESTIMATED WINDS AT 89 MPH. THE TORNADO BEGAN 5.5 MILES SOUTH SOUTHEAST OF BRANDON AND ENDED 6 MILES SOUTH SOUTHEAST OF BRANDON. THE PATH LENGTH WAS A HALF MILE LONG AND THE WIDTH WAS 500 YARDS. THE TORNADO BRIEFLY TOUCHED DOWN NEAR HWY 1
Dec 9, 9:21 PM CSTTORNADO 17 Ssw Pelahatchie, MSRATED EF1 WITH MAX ESTIMATED WINDS AT 86 MPH. TORNADO BEGAN 7.2 MILES SOUTHWEST OF PELAHATCHIE AND ENDED 4.0 MILES SOUTHWEST OF PELAHATCHIE. THE PATH LENGTH WAS 3.2 MILES AND THE MAX WIDTH WAS 200 YARDS. DAMAGE WAS MAINLY ALONG BRANDON-SHILOH ROAD CAUSING TREE
Dec 9, 9:21 PM CSTTORNADO 21 Nw Star, MSRATING EF2 WITH MAX WINDS AT 112 MPH. PATH LENGTH WAS 1.1 MILES DURING THE STAR DAMAGE PATH AND 3.2 MILES NEAR THE PELAHATCHIE DAMAGE PATH. TOTAL PATH LENGTH WAS 4.3 MILES. MAXIMUM WIDTH WAS .75 MILES WIDE. ENDING POINT WAS 5.5 MILES SOUTHWEST OF PELAHATCHIE.
Dec 9, 9:21 PM CSTTORNADO4 Sse Brandon, MSTREES DOWN ON STAR ROAD AND TREES ON HOUSES. PROBABLE TORNADO.
Dec 9, 9:25 PM CSTTORNADO4 Se Brandon, MSPROBABLE TORNADO. DEBRIS DOWN ON HOUSES AND ACROSS HIGHWAY 18 NEAR THE ROBINHOOD COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 3:51 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
2.7
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 100306
TORJAN
MSC121-123-129-100345-
/O.NEW.KJAN.TO.W.0300.081210T0306Z-081210T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
906 PM CST TUE DEC 9 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF STAR...
  SOUTHWESTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 945 PM CST

* AT 907 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR STAR...
  MOVING NORTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  CATO BY 915 PM CST...
  JOHNS BY 920 PM CST...
  7 MILES SOUTHEAST OF PELAHATCHIE BY 930 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3206 8985 3206 9010 3216 9013 3238 8972
      3214 8959
TIME...MOT...LOC 0307Z 244DEG 42KT 3211 9002

$$

BYB
3 follow-up statements
000 
WWUS54 KJAN 100316
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CST TUE DEC 9 2008

MSC121-123-129-100345-
/O.CON.KJAN.TO.W.0300.000000T0000Z-081210T0345Z/
SMITH MS-RANKIN MS-SCOTT MS-
915 PM CST TUE DEC 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR
SOUTHWESTERN SCOTT...CENTRAL RANKIN AND EXTREME NORTHWESTERN SMITH
COUNTIES...

AT 915 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A TORNADO.  THIS TORNADO WAS LOCATED 14 MILES SOUTHWEST OF 
PELAHATCHIE...OR 7 MILES NORTHEAST OF STAR...MOVING NORTHEAST AT 55 
MPH.

THE TORNADO WILL BE NEAR...
  PELAHATCHIE AND 9 MILES NORTHWEST OF POLKVILLE BY 930 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3221 8963 3211 8993 3219 9006 3238 8972
TIME...MOT...LOC 0315Z 233DEG 46KT 3220 8994

$$

BYB
000 
WWUS54 KJAN 100330
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CST TUE DEC 9 2008

MSC129-100339-
/O.CAN.KJAN.TO.W.0300.000000T0000Z-081210T0345Z/
SMITH MS-
929 PM CST TUE DEC 9 2008

...THE TORNADO WARNING FOR EXTREME NORTHWESTERN SMITH COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3219 8983 3228 8990 3229 8988 3230 8986
      3231 8986 3238 8972 3226 8966
TIME...MOT...LOC 0329Z 233DEG 46KT 3230 8976

$$

MSC121-123-100345-
/O.CON.KJAN.TO.W.0300.000000T0000Z-081210T0345Z/
RANKIN MS-SCOTT MS-
929 PM CST TUE DEC 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR
SOUTHWESTERN SCOTT AND EAST CENTRAL RANKIN COUNTIES...

AT 920 PM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO PRODUCING 
DAMAGE NEAR ROBINHOOD.  THIS TORNADO IS NOW LOCATED NEAR 
PELAHATCHIE...OR 11 MILES SOUTHWEST OF MORTON...MOVING NORTHEAST AT 
55 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3219 8983 3228 8990 3229 8988 3230 8986
      3231 8986 3238 8972 3226 8966
TIME...MOT...LOC 0329Z 233DEG 46KT 3230 8976

$$

BYB
000 
WWUS54 KJAN 100340
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CST TUE DEC 9 2008

MSC121-123-100350-
/O.EXP.KJAN.TO.W.0300.000000T0000Z-081210T0345Z/
RANKIN MS-SCOTT MS-
940 PM CST TUE DEC 9 2008

...THE TORNADO WARNING FOR EXTREME SOUTHWESTERN SCOTT AND EAST 
CENTRAL RANKIN COUNTIES EXPIRES AT 945 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3219 8983 3228 8990 3229 8988 3230 8986
      3231 8986 3238 8972 3226 8966
TIME...MOT...LOC 0340Z 233DEG 46KT 3238 8962

$$

BYB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 9, 5:30 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Dec 9, 5:30 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CST TUE DEC 9 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY SEVERE WEATHER ONGOING THIS
AFTERNOON AS A BAND OF THUNDERSTORMS HAS FORMED AHEAD OF THE COLD
FRONT THAT WILL MOVE THROUGH THE CWFA LATER TONIGHT. THE COLD FRONT
WAS ANALYZED PUSHING THROUGH CENTRAL ARKANSAS AND INTO NORTHWEST
LOUISIANA LATE THIS AFTERNOON. AHEAD OF THE FRONT THE BAND OF
THUNDERSTORMS WORKING OFF A FAVORABLY SHEARED WARM MOIST AND
UNSTABLE ENVIRONMENT. GREATEST FORCING TONIGHT IS STILL EXPECTED IN
THE NORTH BUT LOWER 60 DEW POINTS HAVE HAD A HARD TIME MAKING IT UP
TO HIGHWAY 82. GREATEST MOISTURE AND INSTABILITY IS STILL EXPECTED
OVER THE SOUTHERN TWO THIRDS OF THE AREA. STRONG GRADIENT WINDS
AHEAD OF AND BEHIND THE COLD FRONT SHOULD MEET LOCAL LAKE WIND
ADVISORY CRITERIA TONIGHT AND THE LAKE WIND ADVISORY HAS BEEN
EXTENDED. LOCALLY HEAVY RAINFALL RATES AND TRAINING OF THE STORMS
WITHIN THE LINE HAS LEAD TO FLASH FLOODING IN THE WEST...A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THE REMAINDER OF THE CWFA TONIGHT.
RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR HAVE BEEN OBSERVED.
WIDESPREAD TWO TO FOUR INCHES OF RAIN CAN BE EXPECTED TONIGHT OVER
MOST OF THE AREA. JUDGING FROM LATEST MSAS ANALYSIS...THE GFS IS A
LITTLE TOO FAST WITH THE MOVEMENT OF THE FRONT THROUGH OUR CWFA
TONIGHT BUT THE COLD FRONT SHOULD BE MOVING INTO OUR SOUTHEAST
COUNTIES BY WEDNESDAY MORNING. ALTHOUGH THE COLD FRONT WILL BE
SOUTHEAST OF OUR AREA WEDNESDAY MORNINGS MODELS STILL SHOW THE
DEVELOPMENT OF A SECOND SURFACE LOW ALONG THE COLD FRONT TO OUR
SOUTHEAST. THIS IS IN RESPONSE TO DIGGING UPPER TROUGH AND FORMING
CLOSED LOW OVER THE SOUTHERN PLAINS WEDNESDAY. THERE IS STILL
CONSIDERABLE DIFFERENCE IN THE MODELS WITH THE TRACK OF THIS LOW AND
WITH THE ASSOCIATED CHANCES OF SNOW FOR THE REGION. THE ECWMF IS
FARTHEST NORTH AND FARTHER EAST WITH THE LOW COMPARED WITH THE NAM
AND GFS. THE ACTUAL TRACK OF THE LOW WILL DETERMINE ANY
TROWAL...DEFORMATION...BANDED SNOW AXIS. SURFACE TEMPERATURES ARE
STILL EXPECTED TO REMAIN ABOVE FREEZING WEDNESDAY INTO THURSDAY. WL
NOT MAKE SIGNIFICANT CHANGES FROM PREVIOUS FORECAST AND KEEP MENTION
OF SNOW MIXING IN AND/OR CHANGING OVER BEFORE SIGNIFICANT
PRECIPITATION ENDS THURSDAY. IN ADDITION TO RAIN/SNOW CHANCES...A
COLD AND WINDY DAY LOOKS ON TAP FOR THURSDAY AS HIGHS STRUGGLE TO
CLIMB OUT OF THE 30S.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...THE MDLS GET INTO
DECENT AGREEMENT HEADING INTO THE WEEKEND BUT BY NEXT WEEK THEY
REALLY START TO DIVERGE.

PRECIP SHOULD COME TO AN END THU EVENING/OVERNIGHT AND SKIES WILL
START TO CLEAR OUT. TEMPS ARE A DIFFICULT PROPOSITION RIGHT NOW B/C
A LOT WILL DEPEND IF WE HAVE SNOW ON THE GROUND. IF THERE IS THEN
LOWS FRI MORNING WILL BE COLDER THAN EXPECTED. DUE TO THE
UNCERTAINTY I WILL JUST STICK WITH THE MEX GUI FOR NOW. HIGHS WILL
ALSO BE BELOW NORMAL WITH SOME LOCATIONS POSSIBLY QUITE COOL IF(BIG
IF THERE) IS SNOW ON THE GROUND.

THIS WEEKEND AND HEADING INTO NEXT WEEK THE PATTERN WILL FINALLY
CHANGE AND TEMPS WILL MODERATE WITH RAIN CHANCE INCREASING NEXT
WEEK. I HAVE JUST STUCK WITH THE MEX FOR THIS PERIOD FOR BOTH TEMPS
AND POPS. /CAB/

&&

.AVIATION...WINDY AND RAINY CONDITIONS CONTINUE ACROSS THE REGION.
SUSTAINED WINDS WILL RANGE FROM 15 TO 25 KTS IN MOST LOCATIONS WITH
GUSTS TO 30KTS. THUNDERSTORMS MAY PRODUCE GUSTS TO 50KTS. MOST OF
THE THUNDERSTORM ACTIVITY REMAINS ALONG THE MISSISSIPPI RIVER AND
WILL CONTINUE TO IMPACT GLH/TVR/HEZ THROUGH AT LEAST 00Z. AN AREA OF
RAIN HAS MOVED INTO HBG AND WILL REMAIN LIGHT TO MODERATE. THERE MAY
BE OCCASIONAL DOWNPOURS THAT WILL BRIEFLY REDUCE VISIBILITIES TO
LIFR CONDITIONS. THE RAIN WILL CONTINUE TO MOVE NORTH INTO MEI
THROUGH THE SAME TIME PERIOD. THUNDERSTORMS WILL LIKELY BE MOVING
INTO JAN/GWO BY 00Z ALSO. GTR WILL NOT SEE TOO MANY IMPACTS UNTIL
AFTER 00Z...WHEN LIGHT TO MODERATE RAIN SHOULD DEVELOP OVER THE AREA.
AFTER 01Z...THE LINE OF THUNDERSTORMS SHOULD SHIFT EAST. THERE MAY
BE A FEW STORMS LINGERING AROUND GLH...BUT MOST OF THE IMPACTS WILL
BE AT GWO/JAN UNTIL ABOUT 4-5Z. THE ACTIVITY WILL SHIFT TO
GTR/MEI/HBG AFTER 4Z AND CONTINUE THROUGH 8 OR 9Z. MVFR CONDITIONS
SHOULD PREVAIL ACROSS THE REGION...WITH BRIEF PERIODS OF LIFR
CONDITIONS THROUGH 18Z. THERE MAY BE SOME LIGHT RAIN ACROSS THE AREA
FROM 12-18Z WEDNESDAY. /07/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       47  49  34  41 / 100  73  94  70
MERIDIAN      51  54  37  42 / 100  79  94  79
VICKSBURG     45  46  34  42 /  94  72  91  57
HATTIESBURG   53  55  38  42 /  99  94  85  50
NATCHEZ       45  47  34  42 /  98  90  97  53
GREENVILLE    41  45  33  46 /  84  45  71  45
GREENWOOD     43  45  33  45 /  94  43  73  63

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR MSZ026>033-
     036>039-042>066-072>074.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ028>033-037>039-
     043>046-048>066-072>074.

     LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR MSZ018-019-025-
     034-035-040-041.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-025-
     034-035-040-041.

LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ024-026.

     LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR LAZ007>009-015-
     016-023>026.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR ARZ074-075.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

SHORT TERM: 22
LONG TERM: CAB
AVIATION: 07
Hazardous weather outlook, Dec 9, 8:38 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
838 PM CST TUE DEC 9 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-110245-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
838 PM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL
MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND WEDNESDAY

A LAKE WIND ADVISORY IS IN EFFECT UNTIL 4 AM WEDNESDAY MORNING FOR
WINDS BECOMING NORTHWEST AT 10 TO 20 MPH WITH GUSTS OF 30 MPH. THE
WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT MOVING
THROUGH THE AREA TONIGHT. GUSTY NORTHWEST WINDS WILL MAKE DRIVING
HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ALONG EAST TO WEST
ORIENTED HIGHWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED AFTER TONIGHT.

MSZ026>033-036>039-042>066-072>074-110245-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
838 PM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

SCATTERED SEVERE THUNDERSTORMS AND HEAVY RAINFALL CONTINUES THIS EVENING.
DAMAGING WIND GUSTS...LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE.
A SQUALL LINE WILL CONTINUE TO SWEEP ACROSS CENTRAL MISSISSIPPI
TONIGHT AHEAD OF A STRONG COLD FRONT. THE GREATEST RISK FOR SIGNIFICANT
DAMAGING WINDS AND POSSIBLE TORNADOES WILL REMAIN FROM ABOUT UNTIL 3
AM BEFORE THE LINE SHIFTS EAST OF THE AREA.

RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE LIKELY ACROSS THE AREA
TONIGHT. PERIODS OF HEAVY RAINFALL WITH RATES NEAR TWO INCHES PER HOUR MAY
CAUSE FLASH FLOODING AND A WATCH HAS BEEN ISSUED.

IN ADDITION...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR WINDS OF 10
TO 20 MPH WITH GUSTS OF 30 MPH. THE WINDS WILL SHIFT TO THE NORTHWEST
BEHIND THE COLD FRONT AS IT MOVES THROUGH LATE TONIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED AFTER TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Local storm report, Dec 9, 7:05 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          3 ESE COXBURG           32.98N 90.16W
12/09/2008                   HOLMES             MS   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN. HOUSES AND A CHURCH DAMAGED.

&&

JFAIRLY
Local storm report, Dec 9, 7:16 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     6 NW YOKENA             32.24N 91.01W
12/09/2008                   WARREN             MS   TRAINED SPOTTER

            TREES DOWN. DAMAGE TO VEHICLES WITH BROKEN WINDOWS AND
            BRANCHES IN THEM. BRIEF FUNNEL CLOUD ALSO WAS REPORTED.

&&

JFAIRLY
Local storm report, Dec 9, 7:27 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     2 S YAZOO CITY          32.83N 90.41W
12/09/2008  E60.00 MPH       YAZOO              MS   STORM CHASER

            POWER LINES AND LARGE LIMBS DOWN.

0635 PM     TSTM WND GST     WEST                    33.20N 89.78W
12/09/2008  E60.00 MPH       HOLMES             MS   PUBLIC

0645 PM     TSTM WND DMG     KILMICHAEL              33.44N 89.57W
12/09/2008                   MONTGOMERY         MS   LAW ENFORCEMENT

            TREES DOWN. HOUSE DAMAGED.

0720 PM     HAIL             VICKSBURG               32.33N 90.87W
12/09/2008  E1.00 INCH       WARREN             MS   TRAINED SPOTTER

            NICKEL TO QUARTER HAIL IN VICKSBURG.

&&

JFAIRLY
Local storm report, Dec 9, 8:29 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TORNADO          1 N HAMBURG             31.59N 91.07W
12/09/2008                   FRANKLIN           MS   EMERGENCY MNGR

            REPORT OF TORNADO TOUCHDOWN. TREES DOWN AND ONE HOME
            DESTROYED

&&

JFAIRLY
Local storm report, Dec 9, 8:31 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             4 SE MIZE               31.83N 89.51W
12/09/2008  E0.75 INCH       SMITH              MS   PUBLIC

            PENNY SIZE HAIL REPORTED BETWEEN MIZE AND TAYLORSVILLE.

&&

JFAIRLY
Local storm report, Dec 9, 9:05 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     10 SW HAZLEHURST        31.76N 90.51W
12/09/2008                   COPIAH             MS   EMERGENCY MNGR

            TREE DOWN AT THE INTERSECTION OF HWY 28 AND MERCY SEAT
            ROAD

0835 PM     FLASH FLOOD      CLINTON                 32.34N 90.33W
12/09/2008                   HINDS              MS   TRAINED SPOTTER

            2 INCHES OF RAIN ON EDGES OF STREET AT HWY 80 AND
            SPRINGRIDGE.

0843 PM     TSTM WND DMG     CRYSTAL SPRINGS         31.99N 90.36W
12/09/2008                   COPIAH             MS   EMERGENCY MNGR

            TWO HOUSES HAVE TREES ON THEM. THERE IS ALSO A TREE DOWN
            ON HWY 27 EAST OF CRYSTAL SPRINGS. POSSIBLE TORNADO.

&&

JFAIRLY

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 6:05 PM CSTTornado WarningJANYazoo40 min
Dec 9, 6:16 PM CSTTornado WarningJANYazoo44 min
Dec 9, 6:19 PM CSTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more10 hr
Dec 9, 6:19 PM CSTTornado WarningJANAttala, Holmes41 min
Dec 9, 6:27 PM CSTSevere Thunderstorm WarningJANCarroll, Montgomery48 min
Dec 9, 6:29 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren46 min
Dec 9, 6:30 PM CSTTornado WarningJANHolmes33 min
Dec 9, 6:33 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith42 min
Dec 9, 6:34 PM CSTTornado WarningJANCarroll, Choctaw, Montgomery, Webster41 min
Dec 9, 6:43 PM CSTTornado WarningJANYazoo47 min
Dec 9, 6:52 PM CSTTornado WarningJANAttala, Carroll, Choctaw, Montgomery38 min
Dec 9, 6:53 PM CSTTornado WarningJANClaiborne, Warren52 min
Dec 9, 6:55 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson20 min
Dec 9, 7:10 PM CSTTornado WarningJANAttala, Holmes50 min
Dec 9, 7:20 PM CSTTornado WarningJANChoctaw, Webster40 min
Dec 9, 7:29 PM CSTTornado WarningJANClaiborne, Hinds, Madison, Warren, Yazoo46 min
Dec 9, 7:30 PM CSTTornado WarningJANAttala45 min
Dec 9, 7:32 PM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson43 min
Dec 9, 7:35 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Newton, Smith40 min
Dec 9, 7:43 PM CSTTornado WarningJANCovington, Jasper, Newton, Smith47 min
Dec 9, 7:52 PM CSTTornado WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln23 min
Dec 9, 7:55 PM CSTTornado WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith50 min
Dec 9, 8:04 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo41 min
Dec 9, 8:07 PM CSTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster68 min
Dec 9, 8:16 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Hinds, Jefferson, Lincoln and 3 more44 min
Dec 9, 8:20 PM CSTFlash Flood WarningJANAdams, Attala, Carroll, Choctaw, Claiborne, Clay and 22 more3 hr
Dec 9, 8:24 PM CSTRiver Flood WarningJANAttala, Holmes10 days
Dec 9, 8:24 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Leake, Winston51 min
Dec 9, 8:24 PM CSTTornado WarningJANCopiah, Hinds36 min
Dec 9, 8:36 PM CSTTornado WarningJANJasper, Newton, Scott, Smith39 min
Dec 9, 8:44 PM CSTSevere Thunderstorm WarningJANMadison, Rankin, Scott46 min
Dec 9, 8:52 PM CSTTornado WarningJANClay, Lowndes, Oktibbeha32 min
Dec 9, 8:58 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson35 min
Dec 9, 9:08 PM CSTTornado WarningJANJasper, Kemper, Lauderdale, Neshoba, Newton, Noxubee37 min
Dec 9, 9:15 PM CSTTornado WarningJANAttala, Leake, Scott31 min
Dec 9, 9:35 PM CSTTornado WarningJANScott25 min
Dec 9, 9:40 PM CSTTornado WarningJANNeshoba, Winston40 min
Dec 9, 9:41 PM CSTTornado WarningJANKemper, Lauderdale, Neshoba, Newton, Noxubee49 min
Dec 9, 10:01 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott44 min
Dec 9, 10:04 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson41 min
Dec 9, 10:07 PM CSTTornado WarningJANCopiah, Lawrence, Lincoln38 min
Dec 9, 10:15 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha45 min
Dec 9, 10:24 PM CSTSevere Thunderstorm WarningJANRankin, Scott, Smith51 min
Dec 9, 10:25 PM CSTTornado WarningJANCopiah, Covington, Jefferson Davis, Lawrence, Lincoln, Simpson35 min
Dec 9, 10:27 PM CSTTornado WarningJANKemper, Noxubee18 min
Dec 9, 10:42 PM CSTSevere Thunderstorm WarningJANNeshoba, Newton48 min
Dec 9, 10:49 PM CSTTornado WarningJANKemper, Noxubee26 min
Dec 9, 10:50 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Lincoln, Marion40 min
Dec 9, 10:58 PM CSTTornado WarningJANSimpson, Smith18 min
Dec 9, 10:59 PM CSTTornado WarningJANJefferson Davis, Lawrence, Lincoln, Marion31 min
Dec 9, 11:21 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith39 min
Dec 9, 11:24 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton66 min
Dec 9, 11:27 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith33 min
Dec 9, 11:32 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Marion43 min
Dec 9, 11:53 PM CSTSevere Thunderstorm WarningJANNoxubee52 min
Dec 9, 11:55 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith35 min
Dec 9, 11:59 PM CSTSevere Thunderstorm WarningJANJasper, Lauderdale, Newton46 min
Dec 10, 12:05 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones, Lamar, Marion, Smith25 min
Dec 10, 12:24 AM CSTTornado WarningJANJasper, Smith21 min
Dec 10, 12:27 AM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith48 min
Dec 10, 12:30 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale45 min
Dec 10, 12:59 AM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale46 min
Dec 10, 1:03 AM CSTTornado WarningJANJasper, Jones27 min
Dec 10, 1:19 AM CSTRiver Flood WarningJANCarroll, Leflore33 hr
Dec 10, 1:23 AM CSTSevere Thunderstorm WarningJANClarke, Jasper67 min
Dec 10, 1:30 AM CSTSevere Thunderstorm WarningJANJones32 min
Dec 10, 5:25 AM CSTWinter Storm WatchJANAttala, Choctaw, Clarke, Clay, Copiah, Covington and 26 more11 hr
Dec 10, 4:13 PM CSTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more18 hr
Dec 10, 4:24 PM CSTWinter Storm WarningJANAdams, Attala, Carroll, Choctaw, Claiborne, Clarke and 38 more23 hr
Dec 10, 4:24 PM CSTWinter Weather AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more18 hr

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.